Alert archive / Michigan / Lake Effect Snow Warnings in 2008
Lake Effect Snow Warning 13, NWS Gaylord, MI
NWS Gaylord, MI issued this lake effect snow warning at Dec 7, 2008, 3:53 PM EST. It took effect at Dec 7, 2008, 7:00 PM EST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2008, 3:53 PM EST (20:53 UTC)
- In effect from
- Dec 7, 2008, 7:00 PM EST
- Expired
- Dec 8, 2008, 10:48 AM EST
- In force
- 16 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 072053 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 PM EST SUN DEC 7 2008 ...POTENTIAL FOR ANOTHER ROUND OF HEAVY SNOW INCREASING... .A STORM SYSTEM IS EXPECTED TO GATHER IN STRENGTH MONDAY NIGHT AND MOVE NORTHEAST ACROSS EXTREME SOUTHEAST LOWER MICHIGAN TUESDAY NIGHT. SNOW IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY MONDAY NIGHT AS ABUNDANT MOISTURE SURGES NORTH AHEAD OF THIS SYSTEM. MODERATE...TO OCCASIONALLY HEAVY...SNOW WILL CONTINUE THROUGH AT LEAST TUESDAY EVENING. AT THIS TIME...THE HEAVIEST SNOW IS EXPECTED TO REMAIN ACROSS NORTHERN LOWER MICHIGAN. MIZ015-081000- /O.NEW.KAPX.LE.W.0013.081208T0000Z-081208T1600Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 353 PM EST SUN DEC 7 2008 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. A NARROW BAND OF HEAVY SNOWFALL IS EXPECTED TO IMPACT CENTRAL PORTIONS OF MACKINAC COUNTY TONIGHT...MAINLY AREAS BETWEEN REXTON AND MORAN. SNOW ACCUMULATIONS OF SIX OR MORE INCHES ARE POSSIBLE TONIGHT INTO MONDAY MORNING BEFORE THE HEAVIER SNOW SHIFTS AWAY FROM THE AREA. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS FOR PERSONS TRAVELING TONIGHT ALONG US-2 IN MACKINAC COUNTY. $$ MIZ008-081000- /O.NEW.KAPX.WW.Y.0018.081208T0000Z-081208T1600Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 353 PM EST SUN DEC 7 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 11 AM EST MONDAY. THE EASTERN END OF A BAND OF HEAVY LAKE ENHANCED SNOWFALL IS EXPECTED TO EXTEND INTO WESTERN AND CENTRAL PORTIONS OF CHIPPEWA COUNTY OVERNIGHT...MAINLY AFFECTING AREAS FROM TROUT LAKE EAST TOWARD I-75. SNOW AMOUNTS OF 3 TO 6 INCHES MAY FALL THROUGH MONDAY MORNING. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ016>036-041-042-081000- /O.NEW.KAPX.WS.A.0016.081209T0000Z-081210T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 353 PM EST SUN DEC 7 2008 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING. DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS MONDAY NIGHT WILL MOVE NORTHEAST ACROSS SOUTHEAST LOWER MICHIGAN TUESDAY EVENING. ABUNDANT MOISTURE AHEAD AND NORTH OF THE LOWS PATH MAY BRING A PROLONGED PERIOD OF MODERATE...TO OCCASIONALLY HEAVY...SNOW MONDAY NIGHT THROUGH AT LEAST TUESDAY EVENING ACROSS NORTHERN LOWER MICHIGAN. ADDITIONAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY WEDNESDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MSB/JPB
3 follow-up statements
000 WWUS43 KAPX 080217 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 917 PM EST SUN DEC 7 2008 ...POTENTIAL FOR ANOTHER ROUND OF HEAVY SNOW... .A PASSING WEAK DISTURBANCE TONIGHT...COMBINED WITH SOUTHWEST WINDS OFF OF LAKE MICHIGAN...WILL PRODUCE LOCALLY HEAVY SNOW IN PARTS OF EASTERN UPPER MICHIGAN THROUGH MONDAY MORNING. A STORM SYSTEM IS EXPECTED TO GATHER IN STRENGTH MONDAY NIGHT AND MOVE NORTHEAST ACROSS EXTREME SOUTHEAST LOWER MICHIGAN TUESDAY NIGHT. SNOW IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY MONDAY NIGHT AS ABUNDANT MOISTURE SURGES NORTH AHEAD OF THIS SYSTEM. MODERATE...TO OCCASIONALLY HEAVY...SNOW WILL CONTINUE THROUGH AT LEAST TUESDAY EVENING. AT THIS TIME...THE HEAVIEST SNOW IS EXPECTED TO REMAIN ACROSS NORTHERN LOWER MICHIGAN. MIZ015-081100- /O.CON.KAPX.LE.W.0013.000000T0000Z-081208T1600Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 917 PM EST SUN DEC 7 2008 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. A NARROW BAND OF HEAVY SNOWFALL IS EXPECTED TO IMPACT CENTRAL PORTIONS OF MACKINAC COUNTY TONIGHT...MAINLY AREAS BETWEEN REXTON AND MORAN. THROUGH MONDAY MORNING...LOCAL SNOW ACCUMULATIONS OF AROUND SIX INCHES ARE EXPECTED. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS FOR PERSONS TRAVELING TONIGHT ALONG US-2 IN MACKINAC COUNTY. $$ MIZ008-081100- /O.CON.KAPX.WW.Y.0018.000000T0000Z-081208T1600Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 917 PM EST SUN DEC 7 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST MONDAY. A BAND OF HEAVY LAKE ENHANCED SNOWFALL FROM LAKE MICHIGAN IS EXPECTED TO EXTEND INTO SOUTHWEST AND SOUTH CENTRAL PORTIONS OF CHIPPEWA COUNTY OVERNIGHT...MAINLY AFFECTING AREAS FROM TROUT LAKE EAST TOWARD I-75. SNOW AMOUNTS OF 3 TO 5 INCHES MAY FALL THROUGH MONDAY MORNING...WITH 1 TO 3 INCHES IN THE REST OF CHIPPEWA COUNTY. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ016>036-041-042-081100- /O.CON.KAPX.WS.A.0016.081209T0000Z-081210T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 917 PM EST SUN DEC 7 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY MORNING. DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS MONDAY NIGHT WILL MOVE NORTHEAST ACROSS SOUTHEAST LOWER MICHIGAN TUESDAY EVENING. ABUNDANT MOISTURE AHEAD AND NORTH OF THE LOWS PATH MAY BRING A PROLONGED PERIOD OF MODERATE...TO OCCASIONALLY HEAVY...SNOW MONDAY NIGHT THROUGH AT LEAST TUESDAY EVENING ACROSS NORTHERN LOWER MICHIGAN. ADDITIONAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY WEDNESDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ JZ
000 WWUS43 KAPX 080846 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 346 AM EST MON DEC 8 2008 ...POTENTIAL FOR ANOTHER ROUND OF HEAVY SNOW... .A PASSING WEAK DISTURBANCE THIS MORNING...COMBINED WITH SOUTHWEST WINDS OFF OF LAKE MICHIGAN...WILL PRODUCE LOCALLY HEAVY SNOW IN PARTS OF EASTERN UPPER MICHIGAN THROUGH MORNING. A STORM SYSTEM IS EXPECTED TO GATHER IN STRENGTH TONIGHT AND MOVE NORTHEAST ACROSS EXTREME SOUTHEAST LOWER MICHIGAN TUESDAY NIGHT. SNOW IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY TONIGHT AS ABUNDANT MOISTURE SURGES NORTH AHEAD OF THIS SYSTEM. MODERATE...TO OCCASIONALLY HEAVY...SNOW WILL CONTINUE THROUGH AT LEAST TUESDAY EVENING. AT THIS TIME...THE HEAVIEST SNOW IS EXPECTED TO REMAIN ACROSS NORTHERN LOWER MICHIGAN. MIZ015-081600- /O.CON.KAPX.LE.W.0013.000000T0000Z-081208T1600Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 346 AM EST MON DEC 8 2008 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. A NARROW BAND OF HEAVY SNOWFALL IS EXPECTED TO IMPACT CENTRAL PORTIONS OF MACKINAC COUNTY THROUGH THIS MORNING...MAINLY AREAS BETWEEN REXTON AND MORAN. STORM TOTAL LOCAL SNOW ACCUMULATIONS OF AROUND SIX INCHES ARE EXPECTED. A LAKE EFFECT SNOW WARNING MEANS LOCALIZED HEAVY LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS FOR PERSONS TRAVELING TONIGHT ALONG US-2 IN MACKINAC COUNTY. $$ MIZ008-081600- /O.CON.KAPX.WW.Y.0018.000000T0000Z-081208T1600Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 346 AM EST MON DEC 8 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. A BAND OF MODERATE TO HEAVY LAKE ENHANCED SNOWFALL FROM LAKE MICHIGAN IS EXPECTED TO EXTEND INTO SOUTHWEST AND SOUTH CENTRAL PORTIONS OF CHIPPEWA COUNTY THIS MORNING...MAINLY AFFECTING AREAS FROM TROUT LAKE EAST TOWARD I-75. STORM TOTAL SNOW AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED WITHIN THIS REGION. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ016>036-041-042-082300- /O.CON.KAPX.WS.A.0016.081209T0000Z-081210T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 346 AM EST MON DEC 8 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS TONIGHT WILL MOVE NORTHEAST ACROSS SOUTHEAST LOWER MICHIGAN TUESDAY EVENING. ABUNDANT MOISTURE AHEAD AND NORTH OF THE LOWS PATH MAY BRING A PROLONGED PERIOD OF MODERATE...TO OCCASIONALLY HEAVY...SNOW TONIGHT THROUGH AT LEAST TUESDAY EVENING ACROSS NORTHERN LOWER MICHIGAN. ADDITIONAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY WEDNESDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MR
000 WWUS43 KAPX 081548 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1048 AM EST MON DEC 8 2008 ...POTENTIAL FOR ANOTHER ROUND OF HEAVY SNOW... .A STORM SYSTEM IS EXPECTED TO GATHER IN STRENGTH TONIGHT AND MOVE NORTHEAST ACROSS EXTREME SOUTHEAST LOWER MICHIGAN TUESDAY NIGHT. SNOW IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY TONIGHT AS ABUNDANT MOISTURE SURGES NORTH AHEAD OF THIS SYSTEM. MODERATE... TO OCCASIONALLY HEAVY...SNOW WILL CONTINUE THROUGH AT LEAST TUESDAY EVENING. AT THIS TIME...THE HEAVIEST SNOW IS EXPECTED TO REMAIN ACROSS NORTHERN LOWER MICHIGAN. MIZ015-081700- /O.CAN.KAPX.LE.W.0013.000000T0000Z-081208T1600Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 1048 AM EST MON DEC 8 2008 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE EFFECT SNOW WARNING. LINGERING LIGHT LAKE EFFECT SNOWS ARE EXPECTED TO CONTINUE ACROSS WESTERN PARTS OF THE COUNTY TODAY. ANY ADDITIONAL ACCUMULATIONS WILL REMAIN 2 INCHES OR LESS. $$ MIZ008-081700- /O.CAN.KAPX.WW.Y.0018.000000T0000Z-081208T1600Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1048 AM EST MON DEC 8 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER WEATHER ADVISORY. LINGERING LIGHT LAKE EFFECT SNOWS ARE EXPECTED TO CONTINUE ACROSS WESTERN PARTS OF THE COUNTY TODAY. ANY ADDITIONAL ACCUMULATIONS WILL REMAIN 1 INCH OR LESS. . $$ MIZ016>036-041-042-090600- /O.CON.KAPX.WS.A.0016.081209T0000Z-081210T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1048 AM EST MON DEC 8 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH WEDNESDAY MORNING. DEVELOPING LOW PRESSURE OVER THE CENTRAL PLAINS TONIGHT WILL MOVE NORTHEAST ACROSS SOUTHEAST LOWER MICHIGAN TUESDAY EVENING. ABUNDANT MOISTURE AHEAD AND NORTH OF THE LOWS PATH MAY BRING A PROLONGED PERIOD OF MODERATE...TO OCCASIONALLY HEAVY...SNOW TONIGHT THROUGH AT LEAST TUESDAY EVENING ACROSS NORTHERN LOWER MICHIGAN. ADDITIONAL SNOW ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE BY WEDNESDAY MORNING. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this lake effect snow warning went out at Dec 7, 12:42 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Dec 7, 12:42 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1242 PM EST SUN DEC 7 2008
.SYNOPSIS.../ISSUED AT 326 AM/
NORTHWEST WINDS BEHIND A DEPARTING CLIPPER SYSTEM WILL CONTINUE TO
GENERATE LAKE SNOWS OVER PORTIONS OF NORTHWEST LOWER AND EAST UPPER
MICHIGAN TODAY. HOWEVER...HIGH PRESSURE AND DRIER AIR GRADUALLY
BUILDING INTO THE WESTERN GREAT LAKES REGION FROM THE WEST WILL
LIMIT ADDITIONAL SNOW ACCUMULATIONS. WINTRY WEATHER WILL CONTINUE
THRU THIS WEEK AS COLD AIR REMAINS IN PLACE AND SEVERAL SYSTEMS PASS
THRU THE WRN GREAT LAKES REGION.
&&
.SHORT TERM.../ISSUED AT 326 AM/...TODAY
DEPARTING SURFACE LOW HAS REACHED SW QUEBEC EARLY THIS MORNING...
WITH THE 500 MB TROUGH AXIS CLOSE BEHIND. BROAD LOW LEVEL CYCLONIC
FLOW REMAINS IN TACT ACROSS THE WRN GREAT LAKES IN THE WAKE OF THIS
SYSTEM...WITH LOW LEVEL WINDS HOLDING OUT OF THE N/NW ACROSS OUR
CWA. THUS...REMAINING LAKE EFFECT SNOW BANDS ARE STILL ORIENTED IN
THIS MANOR...BUT HAVE SHOWN A SIGNIFICANT DECREASE IN BOTH AREAL
COVERAGE AND INTENSITY SINCE MIDNIGHT. THIS DIMINISHING TREND IS DUE
TO DECREASING 900-700 MB RH (TO AROUND 50 PCT)...INVERSION HEIGHTS
DROPPING TO AROUND 850 MB...AND THE VERY BEGINNINGS OF LOW LEVEL
FLOW BECOMING ANTICYCLONIC PER UPSTREAM OBS. THIS DOWNWARD TREND
SHOULD CONTINUE THRU TODAY AS THE SURFACE RIDGE AXIS BUILDS INTO
MICHIGAN DURING THE AFTERNOON. IN THE MEANTIME...STABLE N/NW FLOW
THRU EARLY AFTERNOON COUPLED WITH EXCELLENT OVER-LAKE INSTABILITY
(DELTA TS IN THE MID 20S) WILL PERPETUATE LAKE SNOW PRODUCTION THRU
THE DAY...BUT AGAIN...ADDITIONAL ACCUMULATIONS WILL BE LIMITED TO AN
INCH OR TWO FOR N/NW FLOW LOCATIONS (A FEW LOCALLY HIGHER AMOUNTS
ARE POSSIBLE). WILL CANCEL ALL LAND-BASED WINTER HEADLINES AN HOUR
OR SO EARLY FOR THE MORNING FORECAST PACKAGE...BUT WILL CERTAINLY
KEEP LIKELY POPS GOING THRU MUCH OF THE DAY FOR N/NW FLOW AREAS.
&&
.LONG TERM.../ISSUED AT 326 AM/...TONIGHT AND BEYOND
SURFACE RIDGE AXIS WILL QUICKLY SHIFT EAST OF MICHIGAN EARLY THIS
EVENING. MOISTURE WILL RAPIDLY INCREASING ACROSS THE STATE RIGHT
BEHIND IT AS SOUTHERLY FLOW/LOW LEVEL WAA PATTERN TAKES SHAPE. MOIST
ISENTROPIC ASCENT WILL DEVELOP ACROSS THE REGION BY LATE EVENING AND
PERSIST OVERNIGHT. MIXING RATIOS SUGGEST AN INCH OR TWO OF SYNOPTIC
SNOWFALL. LOW LEVEL FLOW BACKS TO NEARLY DUE SOUTH...WHICH IS NOT A
VERY PRODUCTIVE FETCH FOR LAKE ENHANCEMENT FOR OUR CWA. FAR WRN
SECTIONS OF MACKINAC COUNTY MAY SEE SOME ENHANCEMENT...DEPENDING ON
EXACTLY WHAT LOW LEVEL WIND TRAJECTORY SETS UP. WILL INCREASE POPS
TO LIKELY AND SLIGHTLY INCREASE SNOWFALL IN THIS LOCATION...BUT WILL
NOT ISSUE ANY HEADLINES (PER COORDINATION WITH MQT).
INVERTED TROUGH ASSOCIATED WITH DEVELOPING LOW PRESSURE IN THE
CENTRAL PLAINS WILL LAY INTO MICHIGAN FOR MONDAY AND MONDAY NIGHT.
DEEP MOISTURE WILL REMAIN IN PLACE...WITH LOW LEVEL FLOW EVENTUALLY
SHIFTING FROM THE SOUTH TO THE NORTHWEST ONCE THE SURFACE TROUGH
SHIFTS SW OF OUR CWA BY LATE MONDAY NIGHT. BOTTOM LINE...GOOD
CHANCES OF SNOW WILL PERSIST THRU MONDAY NIGHT...AND EVEN INTO
TUESDAY AND WEDNESDAY AS THE DEVELOPING LOW SLIDES SE OF OUR CWA. IN
ADDITION...PLENTY OF SUFFICIENTLY COLD AIR WILL REMAIN IN PLACE FOR
CONTINUED PRODUCTION OF NW FLOW LAKE ENHANCED SNOW SHOWERS. IN
SUMMARY...WINTER CONTINUES...
&&
.MARINE.../ISSUED AT 326 AM/
GALE FORCE WIND GUSTS WILL LINGER THIS MORNING ON THE LAKE HURON
SIDE...ALTHOUGH WINDS WILL SLACKEN AS THE DAY PROGRESSES WITH
SURFACE RIDGE BUILDING ACROSS THE STATE. WILL ALSO ISSUE SCAS FOR
THE REST OF THE NEARSHORE AREAS.
&&
.AVIATION.../ISSUED AT 1242 PM/...VALID FOR 18Z TAFS
WIDESPREAD SNOW WILL MOVE BACK INTO THE REGION BETWEEN 00Z-04Z...
BRINGING PREVAILING IFR CONDITIONS TO THE TERMINAL SITES. SNOW
EXPECTED TO MOVE OUT OF THE AREA BY 10Z.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
LMZ344>346.
LH...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
LHZ347>349.
LS...NONE.
&&Hazardous weather outlook, Dec 7, 4:02 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 402 AM EST SUN DEC 7 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 081200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 402 AM EST SUN DEC 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GALE FORCE WIND GUSTS WILL LINGER ACROSS NORTHERN LAKE HURON THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE ACCUMULATING SNOWFALL IS POSSIBLE MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Dec 7, 10:26 AM EST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1026 AM EST SUN DEC 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM SNOW 2 W INTERLOCHEN 44.65N 85.79W
12/07/2008 M3.0 INCH GRAND TRAVERSE MI TRAINED SPOTTER
12 HR TOTAL THRU 6 AM. SNOWDEPTH 23 IN.
0744 AM SNOW 11 N LAKE CITY 44.49N 85.21W
12/07/2008 M10.2 INCH MISSAUKEE MI TRAINED SPOTTER
12 HR TOTAL THRU 2 AM. SNOWDEPTH 20 IN.
0744 AM SNOW 6 SE MANCELONA 44.84N 84.97W
12/07/2008 M3.0 INCH KALKASKA MI TRAINED SPOTTER
12 HR TOTAL THRU 7 AM. SNOWDEPTH 21 IN.
0744 AM SNOW 4 E HONOR 44.67N 85.94W
12/07/2008 M4.6 INCH BENZIE MI TRAINED SPOTTER
24 HR TOTAL THRU 7 AM. SNOWDEPTH 21 IN.
0800 AM SNOW LUPTON 44.43N 84.02W
12/07/2008 M2.0 INCH OGEMAW MI TRAINED SPOTTER
24 HR TOTAL THRU 8 AM. SNOW DEPTH 8 IN.
0800 AM SNOW 4 E LAKE ANN 44.73N 85.76W
12/07/2008 M2.3 INCH GRAND TRAVERSE MI TRAINED SPOTTER
12 HR TOTAL THRU 8 AM. SNOW DEPTH 27 IN.
0800 AM SNOW ALBA 45.00N 84.90W
12/07/2008 M3.5 INCH ANTRIM MI TRAINED SPOTTER
24 HR TOTAL THRU 8 AM. SNOW DEPTH 23 IN.
0800 AM SNOW 1 W LAKE ANN 44.73N 85.86W
12/07/2008 M3.7 INCH BENZIE MI TRAINED SPOTTER
12 HR TOTAL THRU 8 AM. SNOW DEPTH 25 IN.
0800 AM SNOW OSCODA 44.42N 83.33W
12/07/2008 M1.0 INCH IOSCO MI PUBLIC
24 HR TOTAL THRU 8 AM. SNOW DEPTH 6 IN.
0800 AM SNOW TRAVERSE CITY 44.75N 85.60W
12/07/2008 M6.0 INCH GRAND TRAVERSE MI TRAINED SPOTTER
15 HR TOTAL THRU 8 AM. SNOW DEPTH 10 IN.
&&
SWRLocal storm report, Dec 7, 12:00 PM EST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1200 PM EST SUN DEC 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM SNOW 1 N WELLSTON 44.23N 85.95W
12/07/2008 M5.0 INCH MANISTEE MI CO-OP OBSERVER
24HR TOTAL ENDING AT NOON. SNOW DEPTH 22 INCHES.
&&
JPBThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 11:14 AM EST | Small Craft Advisory | APX | 5 hr | |
| Dec 7, 3:53 PM EST | Winter Storm Watch | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 24 hr |
| Dec 7, 3:53 PM EST | Winter Weather Advisory | APX | 19 hr |
Nearby
Lake Effect Snow Warnings in Michigan, 2008Every lake effect snow warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.